Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 8, 2016, 4:39 PM CDT for Pittsburg County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 8, 2016, 5:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WWUS84 KTSA 082139
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT MON AUG 8 2016
OKZ073-082215-
PITTSBURG OK-
439 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL
515 PM CDT...
AT 438 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCALESTER...
MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER... KREBS...
CROWDER... ALDERSON...
BLOCKER... BACHE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3487 9590 3516 9576 3504 9549 3503 9548
3503 9551 3500 9551 3478 9571
TIME...MOT...LOC 2138Z 210DEG 16KT 3490 9577
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:57 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 8, 2:57 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
257 PM CDT MON AUG 8 2016
.DISCUSSION...
Scattered thunderstorms have begun to develop primarily across
portions of southeast Oklahoma early this afternoon within the
main instability axis. Near severe wind gusts have already been
measured just outside the forecast area this afternoon with the
stronger storms, and this should continue to be the main threat. This
activity will persist into early evening with a decrease in areal
coverage and intensity with the loss of daytime heating.
Additional thunderstorms may also affect portions of far northeast
Oklahoma and northwest Arkansas late tonight in association with a
slow moving disturbance currently across Kansas. These may persist
into the daylight hours Tuesday morning as well.
The upper level ridge will strengthen across the region through
the day tomorrow as a high amplitude trough moves more fully into
the western United States. This will lead to increasing
temperatures through the remainder of the week, with widespread
highs approaching triple digits across most of eastern Oklahoma
and west central Arkansas during the Wednesday/Thursday time
frame. Heat Advisories will likely be needed for some areas. Will
hold off on issuing an advisory for tomorrow, with currently
forecast heat indices very near the advisory threshold, but would
not be surprised if one became necessary on a future shift.
After tonight, the bulk of the showers and thunderstorms will
continue to shift into eastern sections of the forecast area,
nearest the moisture axis/precipitable water maximum in the
Mississippi Valley region.
A pattern shift will occur by the weekend as the western trough
moves into the center portion of the country, bringing a
seasonally strong cold front through Oklahoma and Arkansas. The
best chances for widespread thunderstorms will occur with the
front, likely early in the weekend. Some potential for severe
weather will exist, as well. Below normal temperatures will
follow the front, with much of the area seeing highs in the 80s
both Saturday and Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 96 78 98 / 30 20 10 10
FSM 76 97 77 98 / 30 30 20 40
MLC 76 98 77 98 / 30 20 10 20
BVO 73 94 74 97 / 30 20 10 10
FYV 72 92 73 93 / 30 40 20 40
BYV 71 91 73 93 / 40 40 20 40
MKO 75 96 75 97 / 30 30 10 30
MIO 74 93 74 95 / 40 30 20 30
F10 76 97 77 98 / 30 20 10 10
HHW 75 99 77 100 / 20 20 10 20
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060>062-
064>067-070-071-073>076.
AR...None.
&&
LONG TERM....22Hazardous weather outlook, Aug 8, 12:50 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT MON AUG 8 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT MON AUG 8 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...1 PM.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...SOUTHERN OKLAHOMA.
ONSET...ONGOING
DISCUSSION...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE
ATMOSPHERE BECOMES VERY UNSTABLE. THE MOST LIKELY LOCATION FOR THIS
REDEVELOPMENT IS ACROSS FAR NORTHEASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WHERE A SURFACE BOUNDARY WILL BE LOCATED. LIKE PREVIOUS
DAYS...HOWEVER...THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE
TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
UP TO ABOUT 50 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL.
THE COMBINATION OF TEMPERATURES IN THE 90S TO NEAR 100 AND HIGH
HUMIDITY WILL AGAIN RESULT IN DANGEROUS LEVELS OF HEAT ACROSS
SOUTHERN OKLAHOMA THIS AFTERNOON AND EVENING. A HEAT ADVISORY
REMAINS IN EFFECT UNTIL 8 PM FOR AREAS GENERALLY SOUTH OF INTERSTATE
44.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER
ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A MOIST AND UNSTABLE AIRMASS WILL PERSIST OVER THE REGION THIS
WEEK. THE PROXIMITY OF A FRONTAL BOUNDARY WILL SUPPORT
THUNDERSTORM CHANCES EARLY THIS WEEK. THUNDERSTORMS ARE POSSIBLE
OVER THE TERRAIN AREAS OF FAR EASTERN OKLAHOMA AND NORTHWESTERN
ARKANSAS DURING THE MID TO LATE WEEK. THESE STORMS WILL BE MAINLY
DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT APPROACHING
THE AREA FRIDAY AND SATURDAY WILL SUPPORT CONTINUED THUNDERSTORM
CHANCES INTO NEXT WEEKEND. SEVERE WEATHER POTENTIAL WILL BE LOW
WITH ALL OF THE THUNDERSTORM ACTIVITY THIS WEEK BUT STRONG GUSTY
WINDS COULD OCCUR WITH THE STRONGEST STORMS.
HOT AND HUMID CONDITIONS WILL AGAIN PREVAIL OVER MUCH OF THE
REGION BY MID WEEK AS A MID AND UPPER LEVEL RIDGE OF HIGH PRESSURE
BECOMES REESTABLISHED OVER THE SOUTHERN PLAINS.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
06In the hours before
Special weather statement, Aug 8, 3:40 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT MON AUG 8 2016
OKZ053-082115-
CHOCTAW OK-
340 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHOCTAW COUNTY UNTIL
415 PM CDT...
AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BOSWELL...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BOSWELL... SOPER...
KENT... UNGER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3402 9594 3413 9594 3416 9593 3416 9561
3415 9560 3395 9569
TIME...MOT...LOC 2040Z 205DEG 8KT 3407 9584Special weather statement, Aug 8, 4:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT MON AUG 8 2016
OKZ073-082215-
PITTSBURG OK-
439 PM CDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL
515 PM CDT...
AT 438 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCALESTER...
MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER... KREBS...
CROWDER... ALDERSON...
BLOCKER... BACHE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3487 9590 3516 9576 3504 9549 3503 9548
3503 9551 3500 9551 3478 9571
TIME...MOT...LOC 2138Z 210DEG 16KT 3490 9577Special weather statement, Aug 8, 4:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 439 PM CDT MON AUG 8 2016 OKZ049-053-082215- PUSHMATAHA OK-CHOCTAW OK- 439 PM CDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND SOUTH CENTRAL PUSHMATAHA COUNTIES UNTIL 515 PM CDT... AT 439 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MESSER...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... HUGO... RATTAN... HUGO LAKE STATE PARK... MESSER... OLETA... SPEER... CORINNE... APPLE... DELA... FINLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3397 9545 3407 9564 3436 9550 3422 9522 TIME...MOT...LOC 2139Z 210DEG 16KT 3409 9550
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:40 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
| Aug 8, 4:57 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Aug 8, 5:49 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.